Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Bismarck, ND

June 11, 2007McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2007, 12:42 AM CDT for McIntosh County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 12:42 AM CDT (05:42 UTC)
Expired
Jun 11, 2007, 1:30 AM CDT
In force
48 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McIntosh County, ND

The radar

The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 110542
SVRBIS
NDC051-110630-
/O.NEW.KBIS.SV.W.0092.070611T0542Z-070611T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1242 AM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 130 AM CDT

* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ZEELAND TO
  VENTURIA...OR ALONG A LINE EXTENDING FROM 67 MILES SOUTHEAST OF
  BISMARCK TO 60 MILES NORTHWEST OF ABERDEEN...AND MOVING NORTHEAST
  AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ASHLEY AROUND 1250 AM CDT...
  DANZIG AROUND 100 AM CDT...
  GREEN LAKE AROUND 105 AM CDT...
  WISHEK AROUND 110 AM CDT...
  LEHR AROUND 120 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4627 9986 4596 9987 4595 9928 4618 9901
      4628 9911 4628 9954

$$

VJ
1 follow-up statement
000 
WWUS53 KBIS 110611
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
108 AM CDT MON JUN 11 2007

NDC051-110630-
/O.CON.KBIS.SV.W.0092.000000T0000Z-070611T0630Z/
MCINTOSH ND-
108 AM CDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR MCINTOSH COUNTY...

AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF WISHEK TO
ASHLEY...OR ALONG A LINE EXTENDING FROM 63 MILES SOUTHEAST OF
BISMARCK TO 54 MILES NORTHWEST OF ABERDEEN...MOVING NORTHEAST AT 
15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ASHLEY AND VENTURIA NOW...
  DANZIG 115 AM CDT...
  GREEN LAKE AND WISHEK AROUND 120 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4627 9986 4596 9987 4595 9928 4618 9901
      4628 9911 4628 9954

$$

VJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM CDT, 9 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 3:40 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT SUN JUN 10 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

THE MAIN CONCERN THROUGHOUT THE SHORT TERM FORECAST IS THUNDERSTORM
CHANCES/TIMING AND PRECIPITATION AMOUNTS WITH HEAVY RAIN MONDAY AND
TUESDAY.

TODAY...SURFACE WARM/STATIONARY BOUNDARY APPEARS TO BE JUST NORTH OF
THE CANADIAN BORDER. ALTHOUGH MORNING SOUNDINGS INDICATED PLENTY OF
CAPE AND CONVECTIVE TEMPERATURES IN THE UPPER 70S...VERY LITTLE IN
THE WAY OF CUMULUS DEVELOPMENT HAS OCCURRED...EXCEPT NEAR THE
FRONTAL BOUNDARY ALONG THE CANADIAN BORDER. THE H850 LOW LEVEL JET
IS APPARENTLY BEHAVING AS MODELS FORECAST...WITH THE NORTHERN END
REACHING THE SURFACE BOUNDARY AND HELPING TO SET OFF STRONG BUT
RATHER ISOLATED THUNDERSTORMS IN CANADA...AND NOW INTO BOTTINEAU
COUNTY. THE BEST CHANCE FOR WIDESPREAD PRECIP APPEARS TO BE IN THE
NORTHERN COUNTIES CLOSER TO THIS SURFACE BOUNDARY...BUT EXPECT THAT
THUNDERSTORMS COULD FORM QUICKLY ANYWHERE IN THE FORECAST AREA WHERE
THERE IS RANDOM WEAKNESS IN LOW/MID LEVELS...WHERE THE CONVECTIVE
TEMPERATURE IS REACHED. WILL MENTION THE POSSIBILITY OF SEVERE
THUNDERSTORMS TONIGHT. SUSPECTING THAT THE ATMOSPHERE IS WARMING
ENOUGH SOUTH OF THE SURFACE BOUNDARY THAT THE CONVECTIVE TEMPERATURE
KEEPS RISING ALONG WITH THE SURFACE TEMPERATURE. THIS WARMING OF THE
LOW AND MID LEVELS IS EXPECTED TO CONTINUE ON MONDAY.

MONDAY...THE CAP SHOULD BE IN PLACE OVER MUCH OF THE FORECAST AREA.
THE EXCEPTION WOULD BE OVER WESTERN NORTH DAKOTA...WHERE BROAD
SURFACE LOW PRESSURE DEVELOPS FROM SASKATCHEWAN TO THE WESTERN
DAKOTAS AND EASTERN MONTANA. SURFACE CONVERGENCE HERE EXPECTED TO BE
ABLE TO BREAK THE CAP MONDAY AFTERNOON. SEVERE THUNDERSTORMS ALSO A
THREAT. MONDAY EVENING THE CAP SHOULD WEAKEN WITH SHORTWAVES MOVING
NORTHEASTWARD OUT OF WYOMING AND WESTERN SOUTH DAKOTA SPREADING
NORTHEAST ACROSS THE STATE. LOTS OF LIFT AND MOISTURE ADVECTION.
EXPECT A HEAVY RAIN EVENT...MAINLY ALONG THE BROAD SURFACE
LOW...WHICH PROGRESSES EASTWARD SLOWLY INTO THE CENTRAL DAKOTAS BY
TUESDAY MORNING. THE HEAVIEST PRECIPITATION IS LIKELY FROM
SOUTHWESTERN NORTH DAKOTA TO THE NORTH CENTRAL MONDAY NIGHT AND
TUESDAY.

TUESDAY...THE SURFACE LOW/TROUGH MOVES EASTWARD SLOWLY AND THE
HEAVIEST PRECIPITATION IS LIKELY FROM SOUTH CENTRAL TO MOVE TO
NORTH CENTRAL/NORTHEASTERN NORTH DAKOTA BY TUESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH SUNDAY...
12Z GFS AND ECMWF QUITE DIFFERENT IN TIMING OF SIGNIFICANT WAVES
MOVING ACROSS THE NORTHERN PLAINS. SO...DID NOT MAKE A LOT OF
CHANGES TO THE CURRENT FORECAST. GFS SHOWS A STRONG WAVE MOVING
ACROSS SOUTHERN CANADA ON THURSDAY...SO KEPT IN SOME LOW POPS. NEXT
SIGNIFICANT WAVE AND FRONT FORECAST BY THE GFS FOR SATURDAY NIGHT
AND SUNDAY. SO WILL INCLUDE A CHANCE OF THUNDERSTORMS FOR NEXT
WEEKEND. ECMWF IS QUITE A BIT SLOWER WITH THIS WAVE...BUT WENT WITH
GFS TIMING FOR NOW.

BASED ON THE ABOVE SCENARIO...EXPECT TEMPERATURES NEAR TO SOMEWHAT
ABOVE NORMAL WITH THE WARMEST TEMPERATURES ON SATURDAY...AND THEN A
LITTLE COOL DOWN FOR SUNDAY. DEWPOINTS LOOK TO BE FAIRLY HIGH...SO
COULD BE A BIT ON THE MUGGY SIDE.

&&

.AVIATION...
ATMOSPHERE QUITE UNSTABLE ALOFT OVER THE FORECAST AREA...BUT
THUNDERSTORM DEVELOPMENT IS CAPPED BY WARM AIR IN THE LOWER PART OF
THE ATMOSPHERE. IF THUNDERSTORMS CAN GET GOING...THEY COULD BE QUITE
STRONG. SO OUTSIDE OF THUNDERSTORM ACTIVITY...ONLY MID AND HIGH
LEVEL CLOUDS EXPECTED...SO GOOD VFR CONDITIONS EXPECTED THIS EVENING
AND OVERNIGHT. WITH LOW PRESSURE IN EASTERN MONTANA...WINDS WILL BE
GENERALLY SOUTH TO SOUTHEAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JV/JF
Hazardous weather outlook, Jun 10, 4:50 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
450 AM CDT SUN JUN 10 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
450 AM CDT SUN JUN 10 2007 /350 AM MDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE
AREA AT GREATEST RISK IS CENTRAL NORTH DAKOTA BETWEEN 4 PM AND
MIDNIGHT CDT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM IS
LARGE HAIL AND DAMAGING WINDS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN
DAM AND THE MISSOURI RIVER NEAR WILLISTON. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY AFTERNOON
THROUGH TUESDAY NIGHT. ON MONDAY NIGHT THE GREATEST THREAT WILL
EXIST IN WESTERN NORTH DAKOTA...WHILE ON TUESDAY THE THREAT WILL
BE FOCUSED IN THE CENTRAL PART OF THE STATE. HEAVY RAINFALL IS
ALSO POSSIBLE WITH THE STORMS. A CHANCE OF THUNDERSTORMS
CONTINUES THROUGH SATURDAY.

RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES
RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
WEATHER SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERAL
ACTIVATIONS THE NEXT FEW DAYS.

CJS/VJ

In the hours before

Local storm report, Jun 11, 12:41 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     HAIL             2 SW FORT YATES         46.07N 100.66W
06/11/2007  E0.75 INCH       SIOUX              ND   TRAINED SPOTTER

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:57 PM CDTSevere Thunderstorm WarningBISSioux63 min
Jun 10, 11:21 PM CDTSevere Thunderstorm WarningBISEmmons54 min
Jun 11, 12:00 AM CDTSevere Thunderstorm WarningBISSioux60 min
Jun 11, 12:19 AM CDTSevere Thunderstorm WarningBISEmmons56 min
Jun 11, 1:31 AM CDTSevere Thunderstorm WarningBISLogan, McIntosh23 min
Jun 11, 3:14 AM CDTSevere Thunderstorm WarningBISPierce, Wells61 min
Jun 11, 4:15 AM CDTSevere Thunderstorm WarningBISPierce, Sheridan, Wells31 min
Jun 11, 4:07 PM CDTFlood WatchBISAdams, Bottineau, Bowman, Burleigh, Dickey, Dunn and 20 more43 hr
Jun 11, 5:14 PM CDTSevere Thunderstorm WarningBISDivide61 min
Jun 11, 5:40 PM CDTTornado WarningBISDivide35 min
Jun 11, 6:15 PM CDTTornado WarningBISDivide30 min
Jun 11, 6:45 PM CDTSevere Thunderstorm WarningBISDivide60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.